Eur Rev Med Pharmacol Sci 2023; 27 (1): 437-441

DOI: 10.26355/eurrev_202301_30900

An impressive case of alopecia universalis after COVID-19 vaccination: a coincidental finding or a consequence?

L. Peterle, L. Macca, F. Li Pomi, F. Vaccaro, F. Borgia, M. Vaccaro

Department of Clinical and Experimental Medicine, University of Messina, Messina, Italy. mario.vaccaro@unime.it


BACKGROUND: Several cutaneous manifestations in patients undergoing COVID-19 vaccination have been described in literature.

CASE REPORT: Herein, we present a case of alopecia universalis that occurred after the first and second dose of Comirnaty vaccine. A bibliographic search was conducted and a total of 14 studies concerning the association were reviewed.

CONCLUSIONS: Given the autoimmune pathogenesis of the disease, we discussed the potential role of SARS-CoV-2 infection and vaccination as a trigger for the development of hair loss. Physicians should be aware of SARS-CoV-2 vaccine-related hair loss and properly treat this undesirable effect.

Free PDF Download

To cite this article

L. Peterle, L. Macca, F. Li Pomi, F. Vaccaro, F. Borgia, M. Vaccaro
An impressive case of alopecia universalis after COVID-19 vaccination: a coincidental finding or a consequence?

Eur Rev Med Pharmacol Sci
Year: 2023
Vol. 27 - N. 1
Pages: 437-441
DOI: 10.26355/eurrev_202301_30900